Inhibitory effect of theophylline on recombinant GABA(A) receptor

Citation
T. Sugimoto et al., Inhibitory effect of theophylline on recombinant GABA(A) receptor, NEUROREPORT, 12(3), 2001, pp. 489-493
Citations number
18
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Neurosciences & Behavoir
Journal title
NEUROREPORT
ISSN journal
0959-4965 → ACNP
Volume
12
Issue
3
Year of publication
2001
Pages
489 - 493
Database
ISI
SICI code
0959-4965(20010305)12:3<489:IEOTOR>2.0.ZU;2-J
Abstract
Convulsions due to systemic toxicity are a major and frequently fatal side effect of theophylline. The cause of theophylline-induced convulsions is no t clear, but antagonism of the inhibitory nervous system may be implicated. so we examined the effects of theophylline on GABA-induced currents using recombinant GABA(A) receptor (GABA(A)-R). Theophylline dose-dependently inh ibited GABA-induced currents: the IC50 value was 1841 +/- 63 muM and Hill c oefficient 1.09 +/- 0.03. The inhibitory action of theophylline on GABA-ind uced currents was competitive and voltage dependent. The inhibition of GABA -induced currents by theophylline may be a primary mechanism underlying the ophylline-induced convulsions. NeuroReport 12:489-493 (C) 2001 Lippincott W illiams & Wilkins.